Alert archive / New York / Wind Advisories in 2022
Wind Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Feb 22, 2022, 2:58 PM EST for Clinton County, Essex County, Franklin County, New York; Rutland County, Vermont. It took effect at Feb 23, 2022, 4:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2022, 2:58 PM EST (19:58 UTC)
- In effect from
- Feb 23, 2022, 4:00 AM EST
- Expired
- Feb 23, 2022, 6:36 PM EST
- In force
- 15 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, Rutland County, VT
The radar
The Burlington radar (KCXX), 51 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WWUS71 KBTV 221958 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 258 PM EST Tue Feb 22 2022 NYZ027-028-030-031-034-231000- /O.NEW.KBTV.WI.Y.0004.220223T0900Z-220224T0000Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Western Essex- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, and Lake Placid 258 PM EST Tue Feb 22 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Franklin, Clinton, and Western Essex Counties. * WHEN...From 4 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between 6 AM and 3 PM on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
974 WWUS71 KBTV 230904 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 404 AM EST Wed Feb 23 2022 VTZ012-019-232100- /O.EXB.KBTV.WI.Y.0004.220223T1500Z-220224T0000Z/ Windsor-Eastern Rutland- Including the cities of Springfield, White River Junction, East Wallingford, and Killington 404 AM EST Wed Feb 23 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Windsor and Eastern Rutland Counties in Vermont. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur across east- facing downslope regions of the Green Mountains between noon and 7 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ035-232100- /O.EXA.KBTV.WI.Y.0004.220223T0900Z-220224T0000Z/ Eastern Essex- Including the cities of Port Henry and Ticonderoga 404 AM EST Wed Feb 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Eastern Essex County in New York. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between 6 AM and 3 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ027-028-030-031-034-232100- /O.CON.KBTV.WI.Y.0004.000000T0000Z-220224T0000Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Western Essex- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, and Lake Placid 404 AM EST Wed Feb 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Franklin, Clinton, and Western Essex Counties in New York. * WHEN...Until 7PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between 6 AM and 3 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
386 WWUS71 KBTV 232025 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 325 PM EST Wed Feb 23 2022 NYZ027-028-030-031-034-035-240000- /O.CON.KBTV.WI.Y.0004.000000T0000Z-220224T0000Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Western Essex-Eastern Essex- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, and Ticonderoga 325 PM EST Wed Feb 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Franklin, Clinton, and Western Essex Counties in New York. * WHEN...Until 7PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will become northwesterly and diminish this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ VTZ012-019-240000- /O.CON.KBTV.WI.Y.0004.000000T0000Z-220224T0000Z/ Windsor-Eastern Rutland- Including the cities of Springfield, White River Junction, East Wallingford, and Killington 325 PM EST Wed Feb 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Windsor and Eastern Rutland Counties in Vermont. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur across east- facing downslope regions of the Green Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
598 WWUS71 KBTV 232336 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 636 PM EST Wed Feb 23 2022 NYZ027-028-030-031-034-035-VTZ012-019-240045- /O.CAN.KBTV.WI.Y.0004.000000T0000Z-220224T0000Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Western Essex-Eastern Essex-Windsor- Eastern Rutland- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, Ticonderoga, Springfield, White River Junction, East Wallingford, and Killington 636 PM EST Wed Feb 23 2022 ...WIND ADVISORY IS CANCELLED... Gusty northwesterly winds will continue this evening and abate overnight, thus ending the threat of damaging winds. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Feb 22, 1:12 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Feb 22, 1:12 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
112 PM EST Tue Feb 22 2022
.SYNOPSIS...
A strong storm system passing to our north and west will produce a
mix of hazardous conditions today through Wednesday. This will
include areas of freezing rain, potential ice jam flooding due
to rainfall and snowmelt as temperatures rise into the 50s, and
sharply falling temperatures on Wednesday. After a cold and
quiet Thursday, a low pressure system passing to our south will
spread accumulating snow through the region on Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 1222 PM EST Tuesday...Crnt obs and radar show light
freezing rain wl enter the southern SLV in the next 30 to 45
minutes and quickly expand toward mss by 20z, where temp is
still only 20F as of noon. Given the complex thermal structure
in place acrs our region, fcst remains in pretty good shape.
Meanwhile, across central/eastern VT temps have warmed into the
upper 30s to lower 40s, a bit higher than expected, resulting in
less potential for freezing rain this evening. However, guidance
still shows pockets of below freezing temps developing toward
dinner-time, as temps cool before precip arrives with some
areas of freezing rain possible, so will keep advisory in place
for now.
Previous Discussion...A Winter Weather Advisory remains in
effect for the Saint Lawrence Valley in New York and portions of
central- eastern Vermont, including the Northeast Kingdom from
1 PM this afternoon through 1 AM Wednesday for ice accumulations
of 0.1 to 0.2 inches. Meanwhile, a Flood Watch remains in
effect beginning late tonight through Wednesday for all of
Vermont and most of northern New York except the Saint Lawrence
Valley for the combination of rainfall, snow melt, and localized
ice jam related flooding. Please see hydro section below for
additional details.
A low pressure system is currently tracking northeastward through
the Midwest and into the Great Lake region. This system will serve
as our weather-maker for the next 24 hours as it tracks along the
international border. As of 921 AM EST Tuesday. This front will
slowly advance northward throughout the day, bringing widespread
precipitation and warmer temperatures to the North Country. However,
temperatures will be slow to warm within the Saint Lawrence Valley
in New York where a shallow layer of northeast flow will keep
surface temperatures at or below freezing for most of the day.
Temperatures may also be slow to rise east of the Green Mountains in
Vermont. Ultimately, this will result in freezing rain across the
Saint Lawrence Valley and portions of central/eastern Vermont while
the rest of the forecast area receives rain. Precipitation is
expected to arrive this afternoon, spreading from southwest to
northeast throughout the evening. Total liquid precipitation will
range from 0.25 to 0.75 inches, with locally up to 1 inch. The
greatest amounts are expected across the southern Adirondacks and
southern Green Mountains where upslope enhancement will aid in
production. Regarding the freezing rain, up to 2 tenths of an inch
is expected within the Saint Lawrence Valley, while up to 1 tenth is
possible across portions central/eastern Vermont.
Temperatures will continue to rise through the overnight hours as
southerly winds finally take over for entire forecast area. With
that said, any freezing rain will change to plain rain late tonight,
mainly after 10 PM. The highest temperatures will occur early
Wednesday morning in the mid 40s to low 50s. Temperatures will then
fall throughout the day on Wednesday from west to east with the
passing of a cold front; by Wednesday evening, temperatures will
range from the low 20s to low 30s. Any lingering rain showers will
transition to mountain snow showers during this time.
The other concern with this storm will be the winds. A southerly low-
level jet of 60-80 knots at 850mb with develop overhead late
tonight. The good news is that the low levels of the atmosphere will
be very stable during this time thanks to the warm nose aloft and
the ongoing precipitation. This will limit any mixing potential and
prevent these strong winds from reaching the surface (the mountain
summits are a different story!) Still, we could still see an
occasional southerly gust in the 30-40 mph range late tonight. The
better potential for strong winds actually comes Wednesday afternoon
in the wake of the cold front attributed to deep layer mixing and a
westerly low-level jet of 45-55 knots at 850mb. This will result in
westerly wind gusts up to 35-45 mph, especially along the east-
facing downslope areas of the Adirondacks and Green Mountains.
Meanwhile, sustained wind speeds will be in the 15-20 mph range on
Wednesday afternoon.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
As of 434 AM EST Tuesday...Westerly flow aloft develops over the area
Wednesday night and Thursday as upper trough exits to the east. Any
lingering snow showers will come to an end Wednesday night with dry
weather expected on Thursday. Highs on Thursday will generally be in
the teens and twenties.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 434 AM EST Tuesday...Deterministic and probabilistic data all
support the idea of widespread snow developing across the area late
Thursday and especially during the day on Friday. Best temperature
advection and frontogenetic forcing will be to our south, but
shortwave trough moves over our area to enhance synoptic scale left.
With main surface low passing to our south our area will remain on
the cold side and thus looking at precipitation to be in the form of
snow. Much of the data points to our entire area getting
accumulating snow with several inches possible. At this time our
southern areas would have the best potential to see the highest
amounts and of course we will continue to monitor this situation.
Snow tapers off from west to east Friday night and drier weather
returns for the weekend. An upper trough moves down from Canada
early next week for some additional snow showers and eventually
below normal temperatures.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Through 18Z Wednesday...Conditions will deteriorate by 21Z as
widespread precipitation moves into the area. Rain will be the
dominant precipitation mode except at KMSS where freezing rain
will fall for several hours before temperatures rise above
freezing. Visibilities will lower into the 3 to 6 mile range
with the precipitation and ceilings will gradually lower into
the MVFR range, with IFR ceilings at times associated with
heavier rain showers.
Low level wind shear will be strongest outside of the Lake
Champlain area and while the steady precipitation falls from 21Z
through 03Z. It will diminish thereafter by 12Z as a 40 to 60
knot south to southwest jet in the 2000 to 3000 foot layer pulls
away. South winds, except northeast at MSS, will persist through
about 12Z. Surface wind gusts in the 20 to 30 knot range at
SLK/RUT/MPV/EFK will tend to abate with precipitation falling,
and then resume towards 12Z as winds become more westerly. A
short period of very strong wind gusts is possible towards 12Z
also at PBG with downslope flow but will be sensitive to amount
of low level dry air.
Outlook...
Wednesday Night: VFR. NO SIG WX.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. Definite SN.
Friday: Mainly MVFR and IFR, with areas VFR possible. Definite
SN.
Friday Night: Mainly MVFR, with local VFR possible. Chance SHSN.
Saturday: Mainly VFR, with local MVFR possible. NO SIG WX.
Saturday Night: Mainly VFR, with areas MVFR possible. NO SIG WX.
Sunday: Mainly VFR, with areas MVFR possible. Chance SHSN.
&&
.HYDROLOGY...
A Flood Watch remains in effect beginning late tonight through
Wednesday for all of Vermont and most of northern New York
except the Saint Lawrence Valley for the combination of
rainfall, snow melt, and localized ice jam related flooding.
Total liquid precipitation of 0.25 to 0.75 inches is expected,
with locally up to 1 inch. This will mainly be in the form of
rain beginning this afternoon and continuing through early
Wednesday. Meanwhile, temperatures will climb into the 40s to
50s by Wednesday morning.
Although we have lost most of our snowpack across the lower
elevations from the recent warmup, there still remains snow in
middle and higher elevations. Current snow depths across the
region range from a trace to 6 inches at locations below 1000 ft
elevation, while in the 6 to 18 inch range at locations above
1000 ft elevation (excluding mountain summits). Additional
snowmelt from the warming temperatures along with anticipated
rainfall will result in sharp rises to area rivers late tonight through
Wednesday. At this time, contributing snowmelt of 0.5 to 1.0
inches of liquid is forecast during the next 24 hours.
Several river gages may approach minor flood stage
by Wednesday morning, the most likely of which being Otter Creek
at Center Rutland. Storm total rainfall for this upcoming
system will be less than what we saw out of last week's storm;
however, area rivers are running higher going into this system
than they were going into the last one. The expected river
rises will also produce ice breakups, increasing the risk of
localized ice jam related flooding. We are aware of several ice
jams currently in place across the area including along the
Chazy and Ausable rivers in New York, and the Ottauquechee at
Woodstock, White River at West Hartford, Winooski at Middlesex,
Lamoille at East Georgia, and Missisquoi at Richford in Vermont.
The risk of localized flooding will be higher in and around
areas that currently have ice jams in place.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Flood Watch from 10 PM EST this evening through late Wednesday
night for VTZ001>012-016>019.
Winter Weather Advisory until 1 AM EST Wednesday for VTZ004-
006>008-010-012-018-019.
NY...Flood Watch from 10 PM EST this evening through late Wednesday
night for NYZ028>031-034-035.
Winter Weather Advisory until 1 AM EST Wednesday for NYZ026-
027-087.
&&
SYNOPSIS...Hammond/Kutikoff
NEAR TERM...Hammond/Taber
SHORT TERM...Evenson
LONG TERM...Evenson
AVIATION...Evenson/Kutikoff
HYDROLOGY...Duell/HammondHazardous weather outlook, Feb 22, 3:56 AM EST, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 356 AM EST Tue Feb 22 2022 NYZ026-027-087-230900- Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence- 356 AM EST Tue Feb 22 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... This Hazardous Weather Outlook is for northern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating snow is expected for our entire area late Thursday night through Friday with several inches possible. At this time, the highest amounts are expected across southern areas. Snow tapers off from west to east by Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ028>031-034-035-VTZ001>003-005-009-011-016-017-230900- Eastern Clinton-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Western Essex-Eastern Essex-Grand Isle- Western Franklin-Orleans-Western Chittenden-Western Addison- Western Rutland-Eastern Franklin-Eastern Chittenden- 356 AM EST Tue Feb 22 2022 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ004-006>008-010-012-018-019-230900- Essex-Lamoille-Caledonia-Washington-Orange-Windsor-Eastern Addison- Eastern Rutland- 356 AM EST Tue Feb 22 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:44 PM EST | Special Weather Statement | BTV | Grand Isle | 61 min |
Nearby
Wind Advisories in New York, 2022Wind Advisories in Vermont, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.